Alert archive / Connecticut / Wind Advisories in 2008
Wind Advisory 15, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 21, 2008, 4:11 AM EST for Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It took effect at Dec 21, 2008, 2:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 4:11 AM EST (09:11 UTC)
- In effect from
- Dec 21, 2008, 2:00 PM EST
- Expired
- Dec 21, 2008, 5:05 PM EST
- In force
- 3 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 210911 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 411 AM EST SUN DEC 21 2008 CTZ001-013-MAZ001-025-211900- /O.NEW.KALY.WI.Y.0015.081221T1900Z-081222T0500Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC 411 AM EST SUN DEC 21 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT FOR NORTHWEST CONNECICUT AND THE BERKSHIRES. A NOR EASTER WILL DEVELOP AND TRACK ALONG THE ATLANTIC SEABOARD TODAY INTO THIS EVENING. GIVEN THE CLOSE PROXIMITY TO THIS SURFACE LOW TRACK AND INCREASING SOUTHEAST WINDS...BECOMING WEST THIS EVENING WITH THE PASSAGE OF THE STORM...WIND GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BGM FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
2 follow-up statements
000 WWUS71 KALY 211716 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1216 PM EST SUN DEC 21 2008 CTZ001-013-MAZ001-025-220130- /O.CON.KALY.WI.Y.0015.081221T1900Z-081222T0500Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC 1216 PM EST SUN DEC 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A NOR EASTER WILL DEVELOP AND TRACK ALONG THE ATLANTIC SEABOARD TODAY INTO THIS EVENING. AS THE STORM MOVES INTO NEW ENGLAND THIS EVENING...WINDS WILL BECOME WEST AND COULD GUST UP TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KALY 212205 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 505 PM EST SUN DEC 21 2008 CTZ001-013-MAZ001-025-212315- /O.CAN.KALY.WI.Y.0015.000000T0000Z-081222T0500Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC 505 PM EST SUN DEC 21 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. WHILE WINDS WILL BE GUSTY TONIGHT...WINDS ARE NOT EXPECTED TO EXCEED ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 21, 4:01 AM EST, 10 minutes earlier.
Area forecast discussion, Dec 21, 4:01 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
401 AM EST SUN DEC 21 2008
.SYNOPSIS...
A NOR EASTER WILL DEVELOP TODAY PROVIDING SNOW TO MOST AREAS. SNOW
WILL TAPER OFF FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON AND
EVENING WITH LAKE EFFECT SNOW DEVELOPING DOWNWIND OF LAKE ONTARIO.
IN ADDITION...WINDS WILL INCREASE THROUGH THE DAY AND LAST INTO
MONDAY WITH FALLING TEMPERATURES. MORE TRANQUIL CONDITIONS RETURN
FOR TUESDAY BEFORE THE NEXT STORM ARRIVES BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A VERY BUSY AND COMPLICATED FORECAST TODAY AND WE THANK OUR
SURROUNDING WFOS AND HPC FOR THE COLLABORATION THIS MORNING.
IN ADDITION TO THE WINTER STORM WARNING AND WINTER WEATHER
ADVISORY HEADLINES...WE WILL ALSO INTRODUCE A WIND ADVISORY FOR NW
CT AND THE BERKS. THIS IS DUE TO COLLABORATION WITH NEIGHBORING
OFFICES AND THE EXPECTED METEOROLOGY TO UNFOLD THIS AFTERNOON.
CONCERNING THE METEOROLOGY...NOT THE MOST CLEAR CUT FORECAST AS
UPSTREAM SOUNDINGS WERE QUITE DRY AND PRESSURE FALLS OFF THE MID
ATLANTIC COAST ARE DELAYED SOMEWHAT. THIS IS LEANING TOWARD A BIT
SLOWER SOLUTION BUT A MORE INTENSE ONE WITH EXPLOSIVE
CYCLOGENESIS EXPECTED THIS AFTERNOON AND EVENING /FORECAST MSLP
OF 965-970MB LATE TONIGHT/ ALONG THE ATLANTIC SEABOARD. PRECIP
FIELD AND ASSOCIATED WARM ADVECTION/ISENTROPIC LIFT ANTICIPATED TO
QUICKLY UNFOLD AROUND SUNRISE ACROSS NY STATE AND QUICKLY
ENVELOPE WESTERN NEW ENGLAND SHORTLY THEREAFTER. FORECAST PROFILES
REMAINS COLD ENOUGH FOR ALL SNOW WITH THE EXCEPTION OF DUTCHESS
AND LITCHFIELD COUNTIES WHERE THE BOUNDARY LAYER AND WARMER AIR
ALOFT WILL RESULT IN A MIXTURE OF SNOW/SLEET /PERHAPS A PERIOD OF
RAIN FOR THE SOUTHERN MOST SECTIONS/ AND WILL CONTINUE WITH THE
ADVISORY THERE AT THIS TIME. NORTH AND WEST OF THERE...ONCE THE
WARM CONVEYOR BELT OFF THE ATLANTIC BECOMES MORE ENTRENCHED AND
MAX LIFT OCCURS TOWARD NOON...SNOWFALL RATES UP TO 1-2 INCHES PER
HOUR CAN BE EXPECTED. TERRAIN MAY PLAY A LARGER ROLE WITH
ELEVATIONS STANDING THE HIGHER PROBABILITY FOR THOSE HIGHER
AMOUNTS OF SNOW. IN FACT...WITH THE SOUTHEAST TO EAST WIND
EXPECTED...WOULD NOT BE SURPRISED TO SEE A PRECIP SHADOW TO
DEVELOP INTO THE HUDSON RIVER VALLEY LATER THIS AFTERNOON. WHILE
ON THE SUBJECT OF WINDS...THOSE SOUTHEAST TO EAST WINDS WILL
INCREASE QUICKLY TOWARD 50KTS IN THE LOWER LEVELS AS ISALLOBARIC
COUPLET COMES CLOSE TO CT/MA. THIS USUALLY POSES SOME ISSUES FOR
NW CT AND THE BERKS AND WILL HOIST A WIND ADVISORY THERE AT THIS
TIME.
SNOWFALL/PRECIP WILL QUICKLY TAPER OFF FROM SOUTHWEST TO NORTHEAST
THROUGH THE AFTERNOON AND EARLY EVENING AS DRY SLOT APPROACHES AND
SURFACE LOW RAPIDLY DEEPENS. COLD ADVECTION WILL QUICKLY COMMENCE
AS WILL OUR WIND FIELD. WE WILL LIKELY NEED ANOTHER HEADLINE...OR
TWO...TONIGHT FOR THE COMBINATION OF WINDS...BLOWING SNOW AND/OR
WIND CHILLS FOR THE ELEVATIONS. WE WILL ATTEMPT TO HIGHLIGHT ALL
OF THESE HAZARDS IN THE HWO THIS MORNING. FORECAST SOUNDINGS AND
EXPECTED MIXING LAYER HEIGHTS ALL SUGGEST WE HAVE THE POTENTIAL TO
TAP INTO THE MID-UPPER 40KT RANGE.
NEXT CONCERN WILL BE LAKE EFFECT/ENHANCED SNOW FOR THE DACKS
TONIGHT. MESOSCALE MODELS ALL PAINT A RATHER SIGNIFICANT EVENT TO
OCCUR AND THIS IS THE MAIN REASON TO HOLD ONTO THE WARNINGS LONGER
ACROSS THE NORTH. IMPRESSIVE DELTA T/S AND LOW LEVEL CONVERGENCE
SETUP DOWNWIND OF LAKE ONTARIO WITH A NEARLY PARALLEL FLOW INTO
NORTHERN HERKIMER AND HAMILTON COUNTIES. FOR SOUTHERN
VERMONT...FAVORABLE UPSLOPE CONDITIONS WITHIN THIS MOIST
ENVIRONMENT COULD PROVIDE A PROLONGED ACCUMULATING SNOWFALL EVENT
HENCE THE WARNING REMAINING UP LONGER. AS TEMPERATURES DROP BACK
INTO THE SINGLE DIGITS AND TEENS WITH THOSE EXPECTED WIND
SPEEDS...WIND CHILLS GET DANGEROUSLY LOW...ESPECIALLY FOR THE
HIGHER ELEVATIONS OF THE CATSKILLS...ADIRONDACKS...BERKS AND
SOUTHERN VT INCLUDING BLOWING SNOW /PERHAPS NEAR BLIZZARD
CONDITIONS/. DAY CREW WILL NEED TO MONITOR CLOSELY AND MAY HAVE
TO HOIST WIND CHILL ADVISORIES AND ADDITIONAL WINTER WEATHER
HEADLINES.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
THE MAIN UPPER LOW OPENS SOMEWHAT LATE TONIGHT AND DRIFTS ACROSS
THE CWA INTO MONDAY MORNING AS 500MB TEMPS ARE PROGED TO DROP
TOWARD -40C THIS WILL SHIFT THE BOUNDARY LAYER WINDS ACROSS LAKE
ONTARIO A MORE NORTHWEST TRAJECTORY WHICH TAKES THE BAND/S/ OF
SNOW TOWARD THE NY STATE THRUWAY. ADDITIONAL UPSLOPE AND
INSTABILITY SNOW SHOWERS/FLURRIES WILL CONTINUE FOR MOST OF THE
DAY WITH AREAS DOWNWIND OF THE CATSKILLS SEEING DOWNSLOPING WITH
LITTLE OR NO PRECIP AND PERHAPS A FEW BREAKS IN THE CLOUD COVER.
BLOWING SNOW APPEARS TO BE ANOTHER HAZARD TO CONTEND WITH AS
PORTIONS OF THE HIGHER TERRAIN COULD EXPERIENCE BLIZZARD
CONDITIONS...ESPECIALLY DOWNWIND OF LAKE ONTARIO.
EVENTUALLY RIDGING AT ALL LEVELS MOVES ACROSS LATE MONDAY NIGHT
WITH INCREASED SUBSIDENCE AND MORE TRANQUIL CONDITIONS. IF SKIES
CLEAR IN TIME AND WINDS DECOUPLE...TEMPERATURES SHOULD QUICKLY
DIVE TO AROUND 0F WITH FRESH SNOW COVER
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE...ASSOCIATED WITH A CANADIAN AIR MASS...WILL BE
OVER THE EASTERN SEABOARD TUESDAY MORNING. LOWS WILL BE FROM
THE SINGLES IN THE HUDSON VALLEY TO BELOW ZERO IN THE ADIRONDACKS
AND MOUNTAINS OF SOUTHERN VERMONT. UNDER PARTLY SUNNY SKIES
TEMPERATURES WILL CLIMB INTO THE TWENTIES BY EARLY AFTERNOON ON
WHAT IS LIKELY TO BE THE NICEST DAY DURING THE PERIOD. AS THE
HIGH MOVES OFF THE ATLANTIC COAST...WINDS SHIFT AROUND TO THE
SOUTHWEST AND BRING IN WARMER AND MOISTER AIR FROM THE GULF
COAST AREA...AND SKIES WILL PROBABLY CLOUD UP TUESDAY AFTERNOON.
ON TUESDAY EVENING...OVERRUNNING PRECIPITATION STARTS AS SNOW.
AFTER MIDNIGHT...TEMPERATURES ALOFT START TO CLIMB ABOVE FREEZING
AROUND 850 HPA...RESULTING IN SNOW TURNING TO SLEET...FREEZING
RAIN...AND FINALLY RAIN...BY WEDNESDAY AFTERNOON...AS THE
TEMPERATURE BEGINS A LONG CLIMB WITH HIGH TEMPERATURES IN THE
40S LIKELY IN THE EVENING. THE LOW CENTER MOVES FROM THE
MISSISSIPPI VALLEY TO THE WESTERN EDGE OF LAKE ERIE AND THEN
FOLLOWS THE LAKES AND ST LAWRENCE RIVER TO THE CANADIAN
MARITIMES BY DAYBREAK ON CHRISTMAS DAY. IN THE MEANTIME A
COLD HIGH PRESSURE AREA DROPS SOUTH INTO THE OHIO VALLEY AND
A COLD FRONT PASSES THROUGH THE REGION SHORTLY BEFORE DAYBREAK.
TEMPERATURES WILL DROP DURING THE MORNING HOURS AND THEN HOLD
STEADY IN THE 30S DURING THE EARLY AFTERNOON BEFORE STARTING
A DOWNWARD TREND TO THE TEENS AND TWENTIES BY FRIDAY MORNING...
WITH RAIN MIXING WITH AND THEN TURNING TO SNOW BEFORE TAPERING
OFF BY MIDDAY...EXCEPT IN ACROSS THE WESTERN ADIRONDACKS WHERE
A CHANCE OF LAKE ENHANCED SNOW REMAINS.
ON FRIDAY...HIGH PRESSURE OFF THE SOUTHEAST COAST AND A LOW
IN THE PLAINS AGAIN BRING ABOUT A FLOW OF WARM AND MOIST AIR
OUT OF THE SOUTHWEST RESULTING IN THE POSSIBILITY OF MORE
OVERRUNNING PRECIP...AGAIN IN THE FORM OF MIXED PRECIP. AGAIN...
AS ON CHRISTMAS EVE...THE LOW FOLLOWS A TRACK FROM THE OHIO
VALLEY ACROSS THE GREAT LAKES AND UP THE SAINT LAWRENCE VALLEY
TO THE CANADIAN MARITIMES...A NASTY TRACK THAT BRINGS ABOUT
WARMING ALOFT...AND RAIN RATHER THAN SNOW. LOWS FRIDAY NIGHT
FROM NEAR 20 IN THE ADIRONDACKS TO NEAR 30 IN THE HUDSON
VALLEY...WITH HIGHS ON SATURDAY FROM THE MID 30S TO THE LOW
40S.
WE HAVE USED A COMBINATION OF GUIDANCE BUT HAVE RELIED MOST
ON THE GMOS AND GFS-40 GRIDS BUT HAVE MODIFIED THEM...WITH A
NON DIURNAL TREND FOR CHRISTMAS EVE AND CHRISTMAS DAY.
MODELS SUGGEST THAT RAINFALL OVER THE CHRISTMAS HOLIDAY WILL
RUN BETWEEN 0.5 TO 1.2 INCHES. THE GOOD NEWS IS THE ACCUMULATED
SNOW WILL SOAK UP AT LEAST A GOOD PART OF IT...AND PROBABLY
KEEP RIVERS WITHIN THEIR BANKS. HOWEVER FLOODING WILL PROBABLY
OCCUR ON ROADS AND PARKING AREAS...WHERE THE SNOW HAS BEEN
PLOWED OR SHOVELED OFF...AND WHERE PILES OF ACCUMULATED SNOW
BLOCK DRAINAGE IT COULD WORSEN THE FLOODING. WITH TEMPERATURES
DROPPING WELL BELOW FREEZING THURSDAY NIGHT...THIS WATER COULD
FREEZE INTO BLACK ICE.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
FLIGHT CONDITIONS WERE MOSTLY MVFR ACROSS THE VALLEYS IN THE
REGION WITH MVFR/IFR CEILINGS OVER THE HIGHER TERRAIN. THE
VISIBILITY WAS MOSTLY VFR. CONDITIONS ARE EXPECTED TO DETERIORATE
RAPIDLY AROUND DAYBREAK TODAY TO IFR/LIFR IN SNOW...MIST...AND
FREEZING FOG AS A STORM JUMPS TO THE VIRGINIA CAPES...MOVES
NORTHEAST...AND INTENSIFIES. THE SNOW IS LIKELY TO MIX AND CHANGE
TO RAIN AT KPOU AROUND 16Z WITH SOME IMPROVEMENT IN VISIBILITY
AND THEN CHANGE BACK TO SNOW AROUND 20Z WITH A REDUCTION IN
VISIBILITY ALONG WITH WINDS SHIFTING FROM EAST TO NORTHWEST
AND THEN BECOMING GUSTY. FARTHER NORTH THE STORM WILL BE ALL
SNOW...WITH EASTERLY WINDS LESS THAN 10 KNOTS UNTIL THE
FRONT PASSES AROUND 2200 GMT. CONDITIONS WILL THEN IMPROVE TO
VFR BY LATE EVENING.
OUTLOOK...
SUN NIGHT-MON...VFR/MVFR...ISOLD/SCT -SHSN. WINDY.
TUE...VFR...NO SIG WX.
WED...MVFR/IFR...CHC SN/PL/FZRA/RA.
&&
.HYDROLOGY...
WIDESPREAD PRECIPITATION ASSOCIATED WITH THE NEXT STORM SYSTEM ON
SUNDAY IS EXPECTED TO BE MOSTLY SNOW ACROSS THE AREA...WITH JUST
SOME SLIGHT MIXING ACROSS FAR SOUTHERN AREAS. THIS SNOW COMBINED
WITH SOME LAKE EFFECT SNOW SUNDAY NIGHT INTO MONDAY...WILL RAISE
SNOW PACK WATER EQUIVALENTS TO 2 INCHES OR GREATER ACROSS MUCH OF
THE AREA. COLD TEMPERATURES WILL PERSIST THROUGH TUESDAY NIGHT
THOUGH...SO NO RUNOFF IS ANTICIPATED DURING THIS TIME PERIOD.
THE LATEST GUIDANCE IS SUGGESTING THERE WILL BE A FAIRLY
SIGNIFICANT...IF TEMPORARY...WARMUP ON WEDNESDAY AS A LOW LEVEL
SOUTHWEST JET BRINGS A FLOW OF MUCH WARMER AIR INTO THE REGION.
TEMPERATES WILL LIKELY RISE INTO THE MID TO UPPER 30 IN THE
MOUNTAINS AND LOWER 40S IN THE VALLEYS ON WEDNESDAY...ACCOMPANIED
BY A ROUND OF RAINFALL. AS OF NOW IT APPEARS RAINFALL AMOUNTS OF
ONE HALF TO ONE INCH WILL BE POSSIBLE. SINCE THERE WILL BE AN
EXTENSIVE SNOW PACK ACROSS THE REGION...IT WILL SOAK UP MOST...IF
NOT ALL...OF THE RAIN WHERE THE SNOW IS NOT PLOWED OR SHOVELED OFF.
HOWEVER THERE IS DEFINITELY A POTENTIAL FOR FLOODING OF ROADS AND
PARKING AREAS...WHERE PILES OF PLOWED SNOW MAY MAKE THE FLOODING
WORSE BY BLOCKING DRAIN GRATES. AND IT LOOKS LIKE ANOTHER RAIN
EVENT COULD OCCUR THE FOLLOWING SATURDAY.
IF YOUR HOME OR BUSINESS IS IN A FLOOD AREA...OR CLOSE TO A RIVER
OR STREAM...WE SUGGEST YOU CHECK UP ON THE WEATHER DURING THIS
HOLIDAY WEEK. A WARM SPELL FOLLOWED BY HEAVY RAIN COULD RESULT IN
FLOODING ON RIVERS AND STREAMS TOWARDS NEXT WEEKEND. NONE IS
FORECAST AT THIS TIME...BUT CONDITIONS COULD CHANGE.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
CTZ001-013.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR CTZ001-013.
NY...WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR
NYZ047>054-058>061-063-064.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NYZ065-066.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NYZ032-033-
038>043-082>084.
MA...WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR MAZ001-
025.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR VTZ013>015.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...RCK
AVIATION...RCK
HYDROLOGY...RCK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Dec 20, 4:45 PM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 445 PM EST SAT DEC 20 2008 MAZ001-025-NYZ047>054-058>061-063-064-211200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- 445 PM EST SAT DEC 20 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...HELDERBERBS...SCHOHARIE VALLEY...TACONICS... BERKSHIRES...EASTERN CATSKILLS...AS WELL AS ULSTER AND COLUMBIA COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WINDS MAY APPROACH ADVISORY LEVELS SUNDAY NIGHT INTO MONDAY WITH GUSTS EXCEEDING 45 MPH. THIS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. IN ADDITION...WITH THE EXPECTED COLD TEMPERATURES AND INCREASED WINDS...PORTIONS THE AREA MAY APPROACH WIND CHILL ADVISORY LEVELS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS OF FOUR INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE. NYZ032-033-038>043-082>084-VTZ013>015-211200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 445 PM EST SAT DEC 20 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT...THE WESTERN AND SOUTHERN ADIRONDACKS...MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WINDS MAY APPROACH ADVISORY LEVELS SUNDAY NIGHT INTO MONDAY WITH GUSTS EXCEEDING 45 MPH. THIS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. IN ADDITION...WITH THE EXPECTED COLD TEMPERATURES AND INCREASED WINDS...PORTIONS THE AREA MAY APPROACH WIND CHILL ADVISORY LEVELS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS OF FOUR INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE. CTZ001-013-NYZ065-066-211200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- 445 PM EST SAT DEC 20 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY IN CONNECTICUT AND DUTCHESS COUNTY IN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINDS MAY APPROACH ADVISORY LEVELS SUNDAY NIGHT INTO MONDAY WITH GUSTS EXCEEDING 45 MPH. THIS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. IN ADDITION...WITH THE EXPECTED COLD TEMPERATURES AND INCREASED WINDS...PORTIONS THE AREA MAY APPROACH WIND CHILL ADVISORY LEVELS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS OF TWO INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in Connecticut, 2008Wind Advisories in Massachusetts, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.